Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advanced Nonlinear Studies

Editor-in-Chief: Ahmad, Shair

IMPACT FACTOR 2017: 1.029
5-year IMPACT FACTOR: 1.147

CiteScore 2017: 1.29

SCImago Journal Rank (SJR) 2017: 1.588
Source Normalized Impact per Paper (SNIP) 2017: 0.971

Mathematical Citation Quotient (MCQ) 2017: 1.03

See all formats and pricing
More options …
Volume 18, Issue 2


Refined Boundary Behavior of the Unique Convex Solution to a Singular Dirichlet Problem for the Monge–Ampère Equation

Zhijun Zhang
  • Corresponding author
  • School of Mathematics and Information Science, Yantai University, Yantai 264005, Shandong, P. R. China
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2018-01-10 | DOI: https://doi.org/10.1515/ans-2017-6045


This paper is concerned with the boundary behavior of the unique convex solution to a singular Dirichlet problem for the Monge–Ampère equation


where Ω is a strictly convex and bounded smooth domain in N, with N2, gC1((0,),(0,)) is decreasing in (0,) and satisfies lims0+g(s)=, and bC(Ω) is positive in Ω, but may vanish or blow up on the boundary. We find a new structure condition on g which plays a crucial role in the boundary behavior of such solution.

Keywords: Monge–Ampère Equations; Singular Boundary Value Problem; Convex Solutions, Boundary Behavior

MSC 2010: 35J25; 35J65; 35J67


  • [1]

    N. H. Bingham, C. M. Goldie and J. L. Teugels, Regular Variation, Encyclopedia Math. Appl. 27, Cambridge University Press, Cambridge, 1987. Google Scholar

  • [2]

    L. Caffarelli, L. Nirenberg and J. Spruck, The Dirichlet problem for nonlinear second-order elliptic equations. I. Monge–Ampère equation, Comm. Pure Appl. Math. 37 (1984), no. 3, 369–402. CrossrefGoogle Scholar

  • [3]

    S. Y. Cheng and S. T. Yau, On the regularity of the Monge–Ampère equation det(2u/xisxj)=F(x,u), Comm. Pure Appl. Math. 30 (1977), no. 1, 41–68. Google Scholar

  • [4]

    F. C. Cîrstea and C. Trombetti, On the Monge–Ampère equation with boundary blow-up: Existence, uniqueness and asymptotics, Calc. Var. Partial Differential Equations 31 (2008), no. 2, 167–186. Google Scholar

  • [5]

    D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Grundlehren Math. Wiss. 224, Springer, Berlin, 1977. Google Scholar

  • [6]

    J. V. A. Goncalves and C. A. P. Santos, Classical solutions of singular Monge–Ampère equations in a ball, J. Math. Anal. Appl. 305 (2005), no. 1, 240–252. CrossrefGoogle Scholar

  • [7]

    N. M. Ivochkina, Classical solvability of the Dirichlet problem for the Monge–Ampère equation, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 131 (1983), 72–79. Google Scholar

  • [8]

    A. C. Lazer and P. J. McKenna, On singular boundary value problems for the Monge–Ampère operator, J. Math. Anal. Appl. 197 (1996), no. 2, 341–362. CrossrefGoogle Scholar

  • [9]

    C. Loewner and L. Nirenberg, Partial differential equations invariant under conformal or projective transformations, Contributions to Analysis. A Collection of Papers Dedicated to Lipman Bers, Academic Press, New York (1974), 245–272. Google Scholar

  • [10]

    V. Marić, Regular Variation and Differential Equations, Lecture Notes in Math.1726, Springer, Berlin, 2000. Google Scholar

  • [11]

    A. Mohammed, Existence and estimates of solutions to a singular Dirichlet problem for the Monge–Ampère equation, J. Math. Anal. Appl. 340 (2008), no. 2, 1226–1234. CrossrefGoogle Scholar

  • [12]

    A. Mohammed, Singular boundary value problems for the Monge–Ampère equation, Nonlinear Anal. 70 (2009), no. 1, 457–464. CrossrefGoogle Scholar

  • [13]

    L. Nirenberg, Monge–Ampère equations and some associated problems in geometry, Proceedings of the International Congress of Mathematicians. Vol. 2 (Vancouver 1974), Canadian Mathematical Congress, Vancouver (1975), 275–279. Google Scholar

  • [14]

    S. I. Resnick, Extreme Values, Regular Variation, and Point Processes, Appl. Probab. 4, Springer, New York, 1987. Google Scholar

  • [15]

    E. Seneta, Regularly Varying Functions, Lecture Notes in Math. 508, Springer, Berlin, 1976. Google Scholar

  • [16]

    N. S. Trudinger and X.-J. Wang, The Monge–Ampère equation and its geometric applications, Handbook of Geometric Analysis. No. 1, Adv. Lect. Math. (ALM) 7, International Press, Somerville (2008), 467–524. Google Scholar

  • [17]

    N. Zeddini, R. Alsaedi and H. Mâagli, Exact boundary behavior of the unique positive solution to some singular elliptic problems, Nonlinear Anal. 89 (2013), 146–156. CrossrefWeb of ScienceGoogle Scholar

  • [18]

    Z. Zhang, The asymptotic behaviour of the unique solution for the singular Lane–Emden–Fowler equation, J. Math. Anal. Appl. 312 (2005), no. 1, 33–43. CrossrefGoogle Scholar

  • [19]

    Z. Zhang, Boundary behavior of large solutions to the Monge–Ampère equations with weights, J. Differential Equations 259 (2015), no. 5, 2080–2100. CrossrefGoogle Scholar

  • [20]

    Z. Zhang and J. Cheng, Existence and optimal estimates of solutions for singular nonlinear Dirichlet problems, Nonlinear Anal. 57 (2004), no. 3, 473–484. CrossrefGoogle Scholar

  • [21]

    Z. Zhang, B. Li and X. Li, The exact boundary behavior of solutions to singular nonlinear Lane–Emden–Fowler type boundary value problems, Nonlinear Anal. Real World Appl. 21 (2015), 34–52. Web of ScienceCrossrefGoogle Scholar

  • [22]

    Z. Zhang, X. Li and Y. Zhao, Boundary behavior of solutions to singular boundary value problems for nonlinear elliptic equations, Adv. Nonlinear Stud. 10 (2010), no. 2, 249–261. Google Scholar

About the article

Received: 2017-01-09

Revised: 2017-12-06

Accepted: 2017-12-08

Published Online: 2018-01-10

Published in Print: 2018-04-01

Funding Source: National Natural Science Foundation of China

Award identifier / Grant number: 11571295

This work is supported in part by NSF of P. R. China under grant 11571295.

Citation Information: Advanced Nonlinear Studies, Volume 18, Issue 2, Pages 289–302, ISSN (Online) 2169-0375, ISSN (Print) 1536-1365, DOI: https://doi.org/10.1515/ans-2017-6045.

Export Citation

© 2018 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in